Venlafaxine issues: I am the main carer... - Anxiety and Depre...

Anxiety and Depression Support

57,441 members57,596 posts

Venlafaxine issues

banwell
banwell

I am the main carer for my sister aged 75 who has been on antidepressants since her teenage years. Recently she has had a change of brands and is now on Bluefish Venlablue XL 75mg and is worried about the feelings she is experiencing. Has anyone else had similar problems going straight from one brand to another.

7 Replies

The dosage may be too high for her. I’ve never took that medicine but I have took a few antidepressants and I experienced side effects after a month of being on them. The dosage was too high but I hated the way I felt on them. The side effects out weighed the benefits for me. I hope she feels better soon.

Hi

I am on Venlafaxine and is has been really excellent for me. However it is one of the hardest ones to get onto at the start for some people. Going straight from one to another may not be the best way and a gradual transition maybe better. I agree that dosage also has to be got right.

When I started I had never taken any antidepressants before and I found it very difficult at first and nearly gave up but am so pleased I persisted as they have been excellent for me. People often feel sick and dizzy and spaced out at first. Very gradually those feelings pass. I felt feelings bordering onto panic at times but only frequently for a few days and this happened less and less. At first people may need alot of support.

It is a very effective antidepressant and works for some people when no other antidepressants have done so. It can also be difficult to get off again however do it is Pris and cons.

I think it is a good idea to talk to the GP and discuss whether changing more gradually is a good idea.

Very best wishes.

Kim

Hi

I am on Venlafaxine and is has been really excellent for me. However it is one of the hardest ones to get onto at the start for some people. Going straight from one to another may not be the best way and a gradual transition maybe better. I agree that dosage also has to be got right.

When I started I had never taken any antidepressants before and I found it very difficult at first and nearly gave up but am so pleased I persisted as they have been excellent for me. People often feel sick and dizzy and spaced out at first. Very gradually those feelings pass. I felt feelings bordering onto panic at times but only frequently for a few days and this happened less and less. At first people may need alot of support.

It is a very effective antidepressant and works for some people when no other antidepressants have done so. It can also be difficult to get off again however do it is Pris and cons.

I think it is a good idea to talk to the GP and discuss whether changing more gradually is a good idea.

Very best wishes.

Kim

Hi banwell.

You are saying she is taking the same med but just a different brand. If that is correct there should not be a difference, however there may be. I would run the symptoms by her Dr. to see what he thinks. You can also mention it to the pharmacist to see if others have had a similar reaction to the new brand.

I am older and have taken a much higher dose then your sister and have done so for years. I do well on it even if the brand changes, but meds have different effects on different people. So you should definitely ask the doc.

Hi banwell, I agree with Poodie, in that her doctor should be notified in how

she is feeling. As we get older, our bodies metabolize medications differently.

Even though it's the same med, with a different change of brands, the inert

chemicals are different and she may be reacting to that.

I hope you will get this straightened out. You're a good sister. :) xx

I have not had a problem with Venlafaxine but have had issues with other generic medications. If your sister is having an issue try speaking with the pharmacist or her doctor. The pharmacist may be able to order a different brand for her. The doctor can change her prescription to the brand name if necessary. I have to get the brand name thyroid medication. The generic doesn't work for me. I also notice that certain brands of my migraine medication work faster and better than others.

Hi i have found everytime they give me a different brand (cheaper brand) i feel anxious and i feel a bit more panicky and i always get more angry especially with my,husband ...when i was on venlafaxine (the expensive make) which i was on for over,10 yrs i felt great on them i was happy no mood swings but last year they changed them to a cheaper version of which i have not felt right on since they gave me them i told the pharmacist but he said they are just the same but they are not .

You may also like...